Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SKIN DISORDERS
Mar 29, 2000

I seem to have developed a rash type on my arms mostly but also the face and torso. Not associated with meds. It tend t "flare" from time to time and is VERY prickly. Any help?

Response from Dr. Henry

Rashes are among the most frustrating conditions I deal with. HIV infection is associated with a host of skin disorders most notably seborrhea, folliculitis, and fungal infections. Treatment with many HIV drugs is also associated with many skin problems perhaps most notably dry, hypersensitive skin with protease inhibitors and rashes in general from the non-nucleoside reverse transcriptase inhibitors. Often dry winter conditions and drying off after showers or baths further aggravates a variety of conditions. What causes your flares might provide some clue. Rash is such a general term that I hesitate to diagnose the cause--when I am stumped I get a lot of help from an HIV experienced dermatologist (= skin specialist). Keith Henry, M.D.



Previous
White particles
Next
Increasingly visible veins in limbs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement